Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 185, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 1, 2017, 7:57 PM CDT for Hartley County, Oldham County, Texas. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 7:57 PM CDT (00:57 UTC)
- Expired
- Jul 1, 2017, 9:30 PM CDT
- In force
- 93 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
052
WUUS54 KAMA 020057
SVRAMA
TXC205-359-020230-
/O.NEW.KAMA.SV.W.0185.170702T0057Z-170702T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
757 PM CDT SAT JUL 1 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northwestern Oldham County in the Panhandle of Texas...
Western Hartley County in the Panhandle of Texas...
* Until 930 PM CDT
* At 757 PM CDT, a severe thunderstorm was located 6 miles south of
Romero, or 8 miles east of Nara Visa, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3595 10304 3606 10281 3605 10274 3558 10240
3537 10304
TIME...MOT...LOC 0057Z 223DEG 12KT 3564 10296
HAIL...1.00IN
WIND...60MPH
$$
Beat4 follow-up statements
220
WWUS54 KAMA 020112
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
812 PM CDT SAT JUL 1 2017
TXC205-359-020230-
/O.CON.KAMA.SV.W.0185.000000T0000Z-170702T0230Z/
Oldham TX-Hartley TX-
812 PM CDT SAT JUL 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHWESTERN OLDHAM AND WESTERN HARTLEY COUNTIES...
At 812 PM CDT, a severe thunderstorm was located near Romero, or 11
miles northeast of Nara Visa, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3595 10304 3606 10281 3605 10274 3558 10240
3537 10304
TIME...MOT...LOC 0112Z 223DEG 12KT 3568 10292
HAIL...1.00IN
WIND...60MPH
$$
Beat041
WWUS54 KAMA 020146
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
846 PM CDT SAT JUL 1 2017
TXC205-359-020230-
/O.CON.KAMA.SV.W.0185.000000T0000Z-170702T0230Z/
Oldham TX-Hartley TX-
846 PM CDT SAT JUL 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHWESTERN OLDHAM AND SOUTHWESTERN HARTLEY COUNTIES...
At 846 PM CDT, a severe thunderstorm was located 13 miles southeast
of Nara Visa, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3574 10304 3593 10265 3558 10240 3537 10304
TIME...MOT...LOC 0146Z 267DEG 13KT 3549 10291
HAIL...1.00IN
WIND...60MPH
$$
Beat404
WWUS54 KAMA 020209
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
909 PM CDT SAT JUL 1 2017
TXC205-020219-
/O.CAN.KAMA.SV.W.0185.000000T0000Z-170702T0230Z/
Hartley TX-
909 PM CDT SAT JUL 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARTLEY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore the warning has been
cancelled.
LAT...LON 3562 10302 3562 10245 3558 10240 3537 10304
TIME...MOT...LOC 0209Z 223DEG 12KT 3555 10284
$$
TXC359-020230-
/O.CON.KAMA.SV.W.0185.000000T0000Z-170702T0230Z/
Oldham TX-
909 PM CDT SAT JUL 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHWESTERN OLDHAM COUNTY...
At 909 PM CDT, a severe thunderstorm was located 13 miles south of
Romero, or 14 miles east of Nara Visa, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
northwestern Oldham County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3562 10302 3562 10245 3558 10240 3537 10304
TIME...MOT...LOC 0209Z 223DEG 12KT 3555 10284
HAIL...1.00IN
WIND...60MPH
$$
Beat778
WWUS54 KAMA 020224
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
924 PM CDT SAT JUL 1 2017
TXC359-020232-
/O.EXP.KAMA.SV.W.0185.000000T0000Z-170702T0230Z/
Oldham TX-
924 PM CDT SAT JUL 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OLDHAM COUNTY
WILL EXPIRE AT 930 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3562 10302 3562 10245 3558 10240 3537 10304
TIME...MOT...LOC 0222Z 223DEG 12KT 3558 10281
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:51 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 1, 6:51 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 651 PM CDT Sat Jul 1 2017 .AVIATION... For the 00Z TAFs, the latest round of showers and tstms currently developing over ern NM and sern CO will continue moving east and southeast this evening and tonight and will likely impact the TAF sites. Have incorporated TEMPO groups for TSRA at all terminal sites for later this evening and tonight. Andrade && .PREV DISCUSSION... /Issued 422 PM CDT Sat Jul 1 2017/ DISCUSSION... No major changes have been made to the forecast. Main emphasis has been placed on determining timing and coverage of thunderstorms this evening and tonight. Shortwave trof seen in satellite imagery currently south of 4-corners is expected to move steadily toward Panhandles, arriving in western sections shortly after midnight. Incoming shortwave expected to induce development of low-level jet this evening, providing continued supply of warm moist air and support for thunderstorms. Recent runs of CAMs support continuing our forecast of a line or broken line of thunderstorms developing over eastern New Mexico, and moving into western sections this evening, with isolated showers and thunderstorms possible in eastern sections ahead of the line. After 100 AM CDT, thunderstorm activity expected to be diminishing across the western half of the forecast area, with eastern areas favored for continued overnight thunderstorms. Chances for thunderstorms remain in the forecast Sunday through Wednesday night, mainly over eastern sections where deeper and richer moisture expected to be positioned. Rising mid-level heights associated with strengthening of ridge near 4-corners will lead to northwest flow aloft transitioning to north and northeast by Wednesday, with diminishing potential for thunderstorms. Daily high temperatures expected to be on the high side of climo, with maxima in the 90s. Cockrell && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jul 1, 3:37 PM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 337 PM CDT Sat Jul 1 2017 OKZ001>003-TXZ001>020-021100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 337 PM CDT Sat Jul 1 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Thunderstorms are expected to develop across the western Panhandles later this evening, and become more of a line moving across the entire Panhandles overnight tonight. Some storms could be strong to marginally severe, producing hail up to half dollar size and gusts around 65 MPH. Brief heavy rain will also be possible with the storms tonight, which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible for various portions of the Panhandles Sunday through Wednesday night. Some storms Sunday and Monday could become strong to marginally severe, producing one inch hail and 60 MPH gusts. The threat for organized severe weather will be low Tuesday through Wednesday night. .SPOTTER INFORMATION STATEMENT... Emergency Managers and spotter groups across southwest half of the Combined Oklahoma and Texas Panhandles should remain alert for possible activation this evening and tonight. Cockrell
In the hours before
Special weather statement, Jul 1, 7:10 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Amarillo TX
710 PM CDT SAT JUL 1 2017
TXZ006-020100-
Hartley TX-
710 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARTLEY COUNTY UNTIL 800
PM CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm near
Romero, or 8 miles northeast of Nara Visa, moving east northeast at
25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3593 10304 3598 10253 3565 10257 3562 10301
3562 10304
TIME...MOT...LOC 0010Z 241DEG 19KT 3569 10298
AndradeThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:10 PM CDT | Special Weather Statement | AMA | Hartley | 50 min |
| Jul 1, 8:17 PM CDT | Special Weather Statement | AMA | Dallam | 58 min |
| Jul 1, 8:58 PM CDT | Areal Flood Advisory | AMA | Oldham | 3 hr |
| Jul 1, 9:48 PM CDT | Special Weather Statement | AMA | Deaf Smith, Oldham | 72 min |
| Jul 1, 11:00 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 60 min |
| Jul 1, 11:36 PM CDT | Special Weather Statement | AMA | Randall | 54 min |
| Jul 2, 2:13 AM CDT | Special Weather Statement | AMA | Donley | 32 min |
| Jul 2, 6:02 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 43 min |
| Jul 2, 6:48 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.